Indiana, 2011

Flash Flood and Flood in Indiana, June 10 to 11, 2011

June 10 to 11, 2011 · NWS IND · 27 events in 14 counties and zones

Coming Soon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$83,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Coming Soon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 10, 5:50 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 5:50 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 AM EDT FRI JUN 10 2011

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONTAL SYSTEM OVER THE SOUTHERN SECTIONS OF THE STATE IS EXPECTED
TO MOVE BACK NORTH TODAY. THEN...ANOTHER COLD FRONT WILL SLIDE
SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE
FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF
DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY
NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY.
THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO
NEAR NORMAL BEHIND THE SECOND COLD FRONT.

HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. BY
THURSDAY...A FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST INTO THE
AREA. THIS FRONTAL SYSTEM IS EXPECTED TO OSCILLATE BACK AND FORTH
THROUGH THE AREA INTO SATURDAY...BEFORE GETTING A SHOVE SOUTH OF THE
OHIO RIVER AS HIGH PRESSURE DROPS SOUTHEAST INTO THE GREAT LAKES.
THIS FRONT WILL BEGIN RETURNING BACK TO THE NORTH EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...
FRONTAL SYSTEM CURRENTLY OVER THE SOUTHERN SECTIONS OF THE FORECAST
AREA EXPECTED TO DRIFT BACK TO THE NORTH DURING THE DAY TODAY.
MODELS SUGGEST SOME GENERAL LIFT ACROSS THE AREA EARLY THIS
MORNING...SO POTENTIAL EXISTS FOR SOME CONVECTION TO DEVELOP EARLY
THIS MORNING. APPEARS THE LARGE CONVECTIVE COMPLEX OVER IOWA AND
NORTHWEST ILLINOIS SHOULD FOR THE MOST PART HEAD TOWARDS THE
SOUTHERN GREAT LAKES REGION CLOSER TO THE POSITION OF THE LOW
LEVEL JET...ALTHOUGH SOME OF THIS ACTIVITY MAY BRUSH THE NORTHWEST
ZONES AFTER SUNRISE.

OTHERWISE...SUBTLE UPPER WAVE...POSSIBLY RESULTING FROM THE COMPLEX
OVER IOWA...EXPECTED TO PUSH ACROSS THE SOUTHERN GREAT LAKES THIS
AFTERNOON. THIS MAY TRIGGER ADDITIONAL CONVECTION ACROSS THE AREA
LATER TODAY. WILL CONTINUE WITH CHANCE POPS ALL AREAS TODAY. STRONG
INSTABILITY EXPECTED TO DEVELOP LATER TODAY UNDERNEATH VERY STEEP
MID LEVEL LAPSE RATES...COMBINED WITH RETREATING WARM FRONT SUGGEST
POTENTIAL FOR SEVERE STORMS...ALTHOUGH DEEP LAYER SHEAR NOT
PARTICULARLY STRONG. HEAVY RAIN ALSO A THREAT WITH PRECIPITABLE
WATERS AROUND 1.50 INCHES.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS TODAY LOOK
REASONABLE.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
MODEL DATA SUGGEST SHORT WAVE TROUGH CURRENTLY ENTERING THE NORTHERN
PLAINS WILL PUSH ACROSS THE GREAT LAKES TONIGHT AND SATURDAY...AND
EVENTUALLY INTO NEW ENGLAND BY SUNDAY. THIS SYSTEM WILL HELP IN
SHOVING A COLD FRONT THROUGH THE AREA LATE TONIGHT THROUGH ABOUT THE
MIDDAY HOURS ON SATURDAY. WILL KEEP POPS GOING TONIGHT AND SATURDAY
WITH THE HIGHEST POPS TONIGHT IN THE NORTH CLOSEST TO LOW LEVEL JET
AND UPPER SUPPORT AND THE HIGHEST POPS ON SATURDAY IN THE SOUTHEAST
WHERE THE GREATEST INSTABILITY WILL BE. APPEARS THREAT OF CONVECTION
MAY TAIL OFF DURING SATURDAY AFTERNOON AS AIR MAS BEGINS TO STABILIZE
IN THE WAKE OF FRONTAL PASSAGE.

NO POPS ANTICIPATED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A
DRY STABLE AIR MASS ADVECTS INTO THE AREA.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY
MAY BE A FEW DEGREES TOO WARM. WILL NUDGE DOWN THE HIGHS A BIT
THERE. THE HIGHS ON SUNDAY LOOK OK. THE GFS MOS LOWS TONIGHT AND
SATURDAY NIGHT LOOK OK AS WELL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE
RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO
VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF
THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY
UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE
MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE
SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR
CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS
IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER.
ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS
CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD
HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK.
HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL
TEMPERATURES LOOK GOOD.

&&

.AVIATION.../DISCUSSION FOR 12Z TAF/...

MOSTLY VFR THROUGH THE PERIOD. HOWEVER BRIEFLY LOWER CONDITIONS
POSSIBLE AS THUNDERSTORMS BECOME MORE NUMEROUS BY THIS AFTERNOON.
FOR THIS MORNING SCATTERED THUNDERSTORMS WILL BE THE RULE ALONG AND
EAST OF KLAF AND ISOLATED THUNDERSTORMS ELSEWHERE.

A WEAK FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL MOVE NORTH.  AIR
MASS WILL BECOME MORE UNSTABLE THIS AFTERNOON WITH DAYTIME HEATING
CAUSING SCATTERED THUNDERSTORMS TO OCCUR OVER MOST SECTIONS BY THIS
AFTERNOON AS MODEL SOUNDINGS SHOWS CAPES OF UP TO 3000 J/KG.  FOR
NOW WILL HANDLE WITH VCTS IN TAFS AS TIMING WILL BE DIFFICULT.

WITH LOSS OF DAYTIME HEATING...THUNDERSTORMS WILL DIMINISH THIS
EVENING LEAVING MOSTLY SCATTERED TO BROKEN MID/HIGH OVERNIGHT.

NAM SUGGESTS A SHORT WAVE WORKING ACROSS THE REGION LATE
TONIGHT...AFTER 06Z...CAUSING A CHANCES OF THUNDERSTORMS TO INCREASE
LATE TONIGHT AND EARLY SATURDAY.  A COLD FRONT WILL ALSO BE MOVING
INTO OUR REGION BY THAT TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS/MK
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....MK
AVIATION...JH
Hazardous weather outlook, Jun 10, 4:42 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 AM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-111000-
VIGO-SULLIVAN-KNOX-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Special weather statement, Jun 10, 5:33 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011

INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
      3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573

JAS
Local storm report, Jun 10, 5:38 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             GREENFIELD              39.79N 85.77W
06/10/2011  E0.50 INCH       HANCOCK            IN   TRAINED SPOTTER

            MOSTLY PEA SIZE

&&
Special weather statement, Jun 10, 8:03 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 AM EDT FRI JUN 10 2011

INZ047-055-101330-
JOHNSON-MARION-
903 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN JOHNSON AND SOUTHERN
MARION COUNTIES UNTIL 930 AM EDT...

AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHPORT...OR 8 MILES SOUTH OF
INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HOMECROFT AND SOUTHPORT AROUND 910 AM EDT...
BEECH GROVE AROUND 915 AM EDT...
WARREN PARK AROUND 925 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3953 8621 3968 8628 3986 8596 3985 8595
      3961 8595
TIME...MOT...LOC 1303Z 235DEG 24KT 3966 8617

50

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 12 hail, 1 flash flood, 1 flood. Local standard time, as filed.

Hail, Marion

When
June 10, 8:03 AM EST to 8:05 AM EST
Where
Marion County, 0.29 mi WNW of Glenns Vly
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.651, -86.205

The hail lasted about three minutes.

Hail, Montgomery

When
June 10, 1:17 PM EST to 1:19 PM EST
Where
Montgomery County, 0.69 mi N of Crawfordsville
Measured
0.75 in hail
Reported by
Public
Coordinates
40.040, -86.900

Dime to penny sized hail was reported in Crawfordsville.

Hail, Tipton

When
June 10, 1:55 PM EST to 2:00 PM EST
Where
Tipton County, 0.96 mi NE of Tipton
Measured
1 in hail
Reported by
Public
Coordinates
40.289, -86.036

Hail the size of quarters fell on Mound Street for 5 to 7 minutes.

Hail, Johnson

When
June 10, 2:32 PM EST to 2:34 PM EST
Where
Johnson County, 0.69 mi N of New Whiteland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.560, -86.100

This hail was accompanied by a measured 45 mph thunderstorm wind gust.

Hail, Madison

When
June 10, 2:57 PM EST to 2:59 PM EST
Where
Madison County, 0.69 mi S of Gimco City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.260, -85.680

Quarter sized hail is covering the ground.

Hail, Johnson

When
June 10, 3:03 PM EST to 3:08 PM EST
Where
Johnson County, 1.74 mi ENE of Franklin
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
39.490, -86.020

Hail, Delaware

When
June 10, 3:30 PM EST to 3:32 PM EST
Where
Delaware County, 1.24 mi WSW of Morningside
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.210, -85.390

Hail, Delaware

When
June 10, 3:40 PM EST to 3:43 PM EST
Where
Delaware County, 1.48 mi NNE of Muncie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.200, -85.390

Hail, Delaware

When
June 10, 3:43 PM EST to 3:45 PM EST
Where
Delaware County, 0.53 mi E of Mayfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.180, -85.360

Hail, Delaware

When
June 10, 3:46 PM EST
Where
Delaware County, 1.48 mi NNE of Muncie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.200, -85.390

Thunderstorm Wind, Delaware

When
June 10, 3:46 PM EST
Where
Delaware County, 1.48 mi NNE of Muncie
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
40.200, -85.390

A tree limb, 8 to 12 inches in diameter, was downed due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Delaware

When
June 10, 3:50 PM EST
Where
Delaware County, 1.05 mi NE of Selma Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$18,000
Reported by
Trained Spotter
Coordinates
40.190, -85.254

Utility poles, trees, and tree limbs were downed due to damaging thunderstorm wind gusts in the vicinity of County Roads 700 East and 50 South, near State Route 32. Damage also occurred to a swimming pool.

Thunderstorm Wind, Randolph

When
June 10, 3:55 PM EST
Where
Randolph County, 0.69 mi N of Parker City
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.190, -85.200

Utility poles were downed in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Randolph

When
June 10, 4:20 PM EST
Where
Randolph County, Winchester
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.170, -84.980

Utility poles were blown over in this location due to damaging thunderstorm wind gusts.

Hail, Monroe

When
June 10, 10:23 PM EST to 10:25 PM EST
Where
Monroe County, 1.12 mi W of Stinesville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.299, -86.651

Thunderstorm Wind, Morgan

When
June 10, 11:10 PM EST
Where
Morgan County, 0.69 mi N of Waverly
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.560, -86.270

Damaging thunderstorm wind gusts estimated at 55 to 60 mph occurred in this location.

Thunderstorm Wind, Parke

When
June 10, 11:13 PM EST to 11:23 PM EST
Where
Parke County, 1.27 mi WSW of Hudnut
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.660, -87.400

Damaging thunderstorm winds gusted to near 70 mph several times during a 10 minute period. Trees and limbs were downed as well.

Hail, Knox

When
June 10, 11:25 PM EST to 11:27 PM EST
Where
Knox County, 2.14 mi SSE of Purcell
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.570, -87.510

Dime sized hail fell for about two minutes. Wind gusts up to 35 mph were also noted.

Thunderstorm Wind, Putnam

When
June 10, 11:47 PM EST
Where
Putnam County, 0.93 mi N of Brick Chapel
Measured
56 kt (64 mph) measured gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.733, -86.869

A tree was downed on a car on State Route 231, three miles south of Highway 36, due to damaging thunderstorm wind gusts. Multiple power lines were downed in the northern part of the county. Multiple trees were down as well.

Thunderstorm Wind, Montgomery

When
June 11, 12:04 AM EST
Where
Montgomery County, 1.73 mi WNW of Crawfordsville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.040, -86.930

Damaging thunderstorm wind gusts estimated at 60 mph occurred in this location.

Thunderstorm Wind, Boone

When
June 11, 12:37 AM EST
Where
Boone County, 2.33 mi NNW of Dale
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.050, -86.420

A power pole was snapped off in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Hamilton

When
June 11, 12:42 AM EST
Where
Hamilton County, 2.65 mi W of Fishers
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.970, -86.070

Flash Flood, Marion

When
June 11, 1:20 AM EST to 2:50 AM EST
Where
Marion County, 2.07 mi S of Ravenswood to 1.96 mi SSE of Ravenswood
Cause
Heavy Rain
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.850, -86.123

A car was stuck in flood waters at 54th Street and Keystone Avenue due to thunderstorm heavy rainfall.

Thunderstorm Wind, Delaware

When
June 11, 1:28 AM EST
Where
Delaware County, 0.28 mi NE of Morningside
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.223, -85.367

Damaging thunderstorm wind gusts estimated at 60 mph occurred in Morningside. Some branches, approximately 2.5 inches in diameter, were broken.

Thunderstorm Wind, Madison

When
June 11, 1:29 AM EST
Where
Madison County, 0.92 mi NE of Anderson
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.110, -85.668

Anderson University reported to Emergency Management that a live tree, about three feet in diameter, was downed at 6th Street and Cottage Avenue on campus, due to damaging thunderstorm wind gusts.

Flood, Madison

When
June 11, 1:34 AM EST to 3:00 AM EST
Where
Madison County, 1 mi NW of Elwood to 1.05 mi NW of Elwood
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.282, -85.841

Flooding was occurring in and around town due to thunderstorm heavy rainfall. Water up to 3 inches deep were on roads.

Thunderstorm Wind, Knox

When
June 11, 1:40 AM EST
Where
Knox County, 1.93 mi S of Vincennes Oneal Arpt
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$16,000
Reported by
Emergency Manager
Coordinates
38.653, -87.543

A tree fell on a mobile home on Ewing Avenue, temporarily trapping the occupant, due to damaging thunderstorm wind gusts. There was a possible injury in this location.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329031, 328395, 329036, 329037, 329038, 329055, 329058, 329064, 329067, 329070, 329073, 329076, 329079, 329080, 329082, 329084, 329086, 329087, 329093, 329095, 329098, 329099, 329103, 329106, 329109, 329114, 329118.